She has an itching, crawling sensation-"like ants on her skin". Could her medicines be causing this, or an interaction of medicines and foods? Her meds are: metformin, benicar, carvedilol, clonidine, and pravastatin. I hope this information helps.
My mother takes a combination of medicines. Could this be causing a skin reaction?
- 30 Nov 2012 by cshells
- 1 December 2012
It is not the interaction of the medications nor food causing what your mother is feeling.
Interaction (click on all the links , interaction and side effects):
1.Metformin Side Effects:
2.Benicar Side Effects
3.Carvedilol Side Effects
4.Clonidine Side Effects
5.Pravastatin Side Effects
I could not find the side effect your mother is experiencing, you can check for yourself, just click on the links.
I suggest you inform her Dr. asap.
All the best,
If your mother is taking metforim for diabetes, it could be a form of neuropathy that she is experiencing. It is very typical in diabetics. It is very important that you let her doctor in on this. It may be they will have to add another medication for this, but it also may be very necessary...
I agree with what Mary said. It is propbably peripheral neuropathy secondary to diabetes. It is very common and the feelings are described in many ways. It is actually nerve damage from constant high blood glucose levels and for many, just a part of the disease. Some people complain of burning pain like a sunburn and some complain of itchy crawly feelings and some feel cold or numbness. It usually occurs in the legs and arms. If she is seeing an endocrinologist, she should talk to him about the problem. If her diabetes is managed by her PCP, then it may be time to see a specialist (endocrinologist). Best thing she can do to prevent further damage is to keep her blood glucose levels under control. There are medications that help with the symptoms she has now.
Diabetes can cause that itch. There are a few medications for itch that may or may not help. She should keep her skin moisturized for one thing. Oatmeal baths can soothe itches. A good body lotion always helps. I suffer from itching like that too. I carry my back scratcher around with me, lol... I was told by my doc that it was a symptom of my fibromyalgia. I tend to take very hot baths because of the muscle aches, and this is bad for the skin, so it could be.
There is one other possibility to consider. Before my mom had a major stroke she complained of this symptom for about a week. Definitely get your mom checked out right away. Although the other side effects mentioned are more probable, would be sad if this was something else and not looked at.
This could be an allergic reacion to one of her medications or a combination of her medications, the best thing to do is to take her back to her doctor and describe the symptoms that she is having to him or her and they may be able to help find out what is going on. Hope your mom feels better soon. good Luck! :)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Sep 2015 • 0 answers
Posted 12 Mar 2016 • 0 answers
Posted 30 Sep 2017 • 0 answers
Posted 6 Nov 2017 • 1 answer
It seems that I have developed a reaction to amoxicillin (penicillin) which produced a severe rash..
Posted 24 Apr 2018 • 0 answers